MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM
Model Number INSULIN
Medical Device Problem Codes Incorrect Measurement (1383); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
The initial reporter complained of discrepant results for 3 samples from 1 patient tested for elecsys insulin (insulin) on a cobas 8000 e 602 module compared to the architect method.The roche results were reported outside of the laboratory where they were questioned as they did not correspond to the patient¿s clinical diagnosis and repeat testing by another analyzer was requested.The patient had come to the hospital due to symptoms of hypoglycemia.On (b)(6) 2021 the result on the e602 module was 19.1 uu/ml.The result from the architect method was 300 uu/ml.On the morning of (b)(6) 2021 the result from the 2nd sample on the e602 module was 0.4 uu/ml.The result from the architect method was 92.98 uu/ml.On the afternoon of (b)(6) 2021 the result from the 3rd sample on the e602 module was 6.0 uu/ml.The result from the architect method was 263.93 uu/ml.The customer believes the architect results to be correct.The e602 module serial number was not provided.
 
Additional Manufacturer Narrative
On (b)(6) 2021 the customer sent another sample from the patient for testing by 2 other manufacturers.The insulin result by the sysmex method was 164.49 uu/ml (reference range: 2.6-24.9uu/ml).The insulin result by the mindary method was 7.5 uiu/ml (reference range: 2.2-25uiu/ml).The sample was also tested for c-peptide where the result by the sysmex method was 0.5 ng/ml (reference range: 0.8-4.0 ng/ml) and the result by the mindary method was 0.3 ng/ml (reference range: 1-4.8 ng/ml).
 
Additional Manufacturer Narrative
Calibration was acceptable.Multiple warnings were observed on the customer's qc data from the dates of sample measurement.Three samples from the patient were received for investigation and tested for insulin on an e411 instrument and an e801 module: sample from (b)(6)2021: cobas e411: 14.04 uu/ml, cobas e801 pro: 14.8uu/ml sample from (b)(6)-2021: cobas e411: 1.83 uu/ml cobas e801 pro: 2.52uu/ml sample from (b)(6)-2021: cobas e411: 5.79 uu/ml cobas e801 pro: 6.28uu/ml the 3 samples were also tested for c-peptide: sample from (b)(6)-2021: cobas e411: 0.988 ng/ml, cobas e801 pro: 0.937 ng/ml sample from (b)(6)-2021: cobas e411: 0.159 ng/ml, cobas e801 pro: 0.163 ng/ml sample from (b)(6)-2021: cobas e411: 0.437 ng/ml, cobas e801 pro: 0.411 ng/ml the c-peptide results correspond to the insulin results.The samples were investigated further and no interfering factor was identified.Based on the investigation results, the investigation did not identify a product problem.The insulin assay is performing within specifications.

Brand Name
ELECSYS INSULIN
Common Device Name
IMMUNOREACTIVE INSULIN TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key12526401
Report Number1823260-2021-02808
Device Sequence Number14470164
Product Code CFP
UDI-Device Identifier04015630913060
UDI-Public04015630913060
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K001104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberINSULIN
Device Catalogue Number12017547122
Device Lot Number47675202
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/05/2021
11/17/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/26/2021
12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFER TO SECTION B7
Patient Age28 YR
Patient SexFemale